Alert archive / Kentucky / Flash Flood Warnings in 2001
Flash Flood Warning 9, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 24, 2001, 11:10 AM CDT for Calloway County, Marshall County, Kentucky. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 24, 2001, 11:10 AM CDT (16:10 UTC)
- Expired
- Jul 24, 2001, 12:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Calloway County, KY, Marshall County, KY
The radar
The Paducah radar (KPAH), 55 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 950 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KPAH 241614 FFWPAH KYC035-157-241715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 1110 AM CDT TUE JUL 24 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... CALLOWAY COUNTY IN WESTERN KENTUCKY MARSHALL COUNTY IN WESTERN KENTUCKY * UNTIL 1215 PM CDT * AT 1110 AM CDT...RADAR ESTIMATES THAT BETWEEN TWO TO THREE INCHES OF RAIN HAS FALLEN OVER PORTION OF THE WARNED AREAS WITHIN THE PAST HOUR. ADDITIONAL RAINFALL IN EXCESS OF ONE TO TWO INCHES IS POSSIBLE FROM VERY SLOW MOVING THUNDERSTORMS. * LOCATIONS IN THE WARNING INCLUDE... MURRAY BENTON EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3652 8847 3653 8813 3695 8825 3699 8848 $$ JAP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 2:35 AM CDT, 8 hours 35 minutes earlier.
Area forecast discussion, Jul 24, 2:35 AM CDT, 8 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 235 AM CDT TUE JUL 24 2001 PRIMARY FCST CHALLENGE REMAINS POPS AND HEAT. LATEST 88D PICS SHOW SCT CONVECTION MOVING INTO NW CORRIDOR PAH FA AS WITH IR IMAGERY DEPICTING COOLING TOPS ECNTL MO/WCNTL IL...IN ASSOC WITH WEAK VORT PICKED UP BY MODELS. DESPITE MINOR MODEL DIFFERENCES IN EXACT TRACK OF VORT...ALL BASICALLY SHOW A SWARD SAG WITH THE NW CORRIDOR OF THE PAH FA UNDER A HIGHER THREAT FOR POPS...OR AT THE LEAST...MORE EXTENSIVE CLOUDINESS FM NEARBY CONVECTION VERSUS SE CORRIDOR. BELIEVE SAID CLOUDINESS FM CONVECTION WL LIMIT NW CORRIDOR'S ABILITY TO ACHIEVE ADVISORY CRITERIA...AND AFTER COORDINATION W/ILX...AM IN AGREEMENT IN DROPPING HEADLINE FOR NW CORRIDOR. REMAINDER OF FA HAS DECENT SHOT AT APPROACHING...IF NOT EXCEEDING CRITERIA...AND WL THEREFORE LET IT LIVE AT LEAST ONE MORE AFTERNOON...PREFERRING THE NATURAL EXPIRATION VERSUS THE CANCELLATION. ONLY OTHER CHOICE WE'RE NOT COMFORTABLE WITH...THAT BEING UPGRADING ADVISORY...BECAUSE OF SUCH MARGINAL EXPECTATIONS AND ANTICIPATION OF NATURAL EXPIRATION. OTHERWISE THERE IS LTL FCST CHANGE WITH CONT CHC CONVECTION TIL FRONT DROPS SOUTH. MODELS STILL SHOW THAT TO BE THU AS CNTL U.S. RIDGING BUCKLES UPR FLOW ENOUGH TO PUSH IT THRU. RESULT STILL LOOKS LIKE DRIER/COOLER WEEKS END AND THEREFORE WL MAKE ONLY MINOR TWEEKS TO GOING PACKAGE. .PAH...HEAT ADVISORY CONTS MOST OF WKY TODAY. DH
In the hours before
Local storm report, Jul 24, 10:09 AM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1009 AM CDT TUE JUL 24 2001
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0730 PM IL WIND DAMAGE
07/23/01 JOHNSON 1 TREE DOWN ACROSS ROAD
JUST NORTH OF VIENNA. 2
TREES DOWN ACROSS ROAD
JUST SOUTHWEST OF
SIMPSON.The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 12:16 PM CDT | Flash Flood Warning | PAH | Calloway | 29 min |
Nearby
Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.